MAUDE Adverse Event Report: TELEFLEX MEDICAL SHERIDAN STYLET,SHER-I-SLIP,PEDIATRIC, 5FR; STYLET, TRACHEAL TUBE

TELEFLEX MEDICAL SHERIDAN STYLET,SHER-I-SLIP,PEDIATRIC, 5FR; STYLET, TRACHEAL TUBE
Model Number IPN044847
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.The manufacturing site reports a verification of failure mode reported in the current manufacturing process was conducted as follows: 80 samples were taken from the current production; the samples were visually inspected, and issue reported detached - stylet was not observed in the current manufacturing process.A device history record review was also performed , and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
Reported issue: plastic coating of stylet detached from stylet when stylet removed from endotracheal tube after intubation.10 cm piece of plastic coating remained in ett which was in infant's esophagus.Infant electively extubated due to the plastic piece in original ett and reintubated.No reported injury.

Brand Name
SHERIDAN STYLET,SHER-I-SLIP,PEDIATRIC, 5FR
Common Device Name
STYLET, TRACHEAL TUBE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16479435
Report Number3003898360-2023-00311
Device Sequence Number14240524
Product Code BSR
UDI-Device Identifier04026704397525
UDI-Public04026704397525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberIPN044847
Device Catalogue Number5-15102
Device Lot Number73F2100932
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Patient RaceAmerican Indian Or Alaskan Native